No more safety net

Today I’m taking my last birth control pill of the summer.

We still haven’t come to a definitive decision regarding a baby, I’m a lot more wishy washy about the decision then I thought I would be. But that’s not the topic of this post, so back to birth control pills for now:

I promised long ago I would never write about my s- life on the internet and this post isn’t exactly about that, but it’s standing in the way of the entry so it’s about to get run over. The short version of what I want to type about is I’m 26, nearly 27 years old and I have close to zerolibido. That’s not right. Is it? Through the process of reading online about how long ahead of a baby-plan I should quit taking my birth control pills I’ve begun to suspect my birth control pills might be at least part of the culprit, because I wasn’t always that way.

Of course there are lots of other explanations for lowlibido right now, the top three being:

  1. Stress
  2. Anxiety
  3. Fatigue

All three of which are plentiful right now.

I started taking one of the well known brands of birth control pills in college and never had any problems with it. Then I went through 2ish years in my life where my migraines were so frequent and so ruling my life that I was desperate to try anything, one of the last ditch efforts was switching BCPs, to one that doesn’t fluctuate during the month. I switched to that about the same time I very first met Hubbin’ I didn’t have any problems with that at first either but in retrospect: prior to that I think I’d had 1 maybe 2 yeast infections in my life and I’d never had BV… since the switch I swear several times a year I’ve got something going on. The latest of those issues is random cramps. For the past three months I’ve had about a weeks worth of random cramps per month when I’m not supposed to. And that’s totally not fair if you get them for no reason which is exactly how my gyne explained them last month. That makes me trigger shy to go back for the same problem and is why this week I broke all the medical rules and treated myself with random left over medication that’s probably expired. I’m a bad person. Very bad. But I’m convinced I have an under-the-radar-case-of-BV and that’s why I’ve got the random cramping + irritation + dryness.

Actually she told me I probably had cramps because I was ovulating. You know that can randomly happen while you’re on birth control pills. But, funny, I never had cramps when I ovulated before I took birth contol pills? Which can only lead me to believe that theory is bunk. Oh sure I might have believed it, if random cramps hadn’t become recurrent random cramps. Which now they have. Not a fan.

After mulling over it for a week or so I finally brought it up with Hubbin that regardless of the baby decision I wanted to quit taking my pills this summer to try and get my body back to “square one” and see if it would:

  1. Help put a stop to all these random infections
  2. Help me recover at least a minimal desire for all things s- related

Hubbin was quite supportive of the decision because obviously he would reap the benefits of both of those outcomes as well and understanding that pregnancy control will now rest on his shoulders as well (This post is obviously going to require a follow-up post regarding the baby issue). So I’m cautiously optimistic about both outcomes, and I think that’s partially because I don’t know what else to do about either of them! Because when I consult Dr Google all I find is information on menopause and I’m fairly confident that’s not the cause of my issues at 26. So cross your fingers this works!

Advertisements

4 thoughts on “No more safety net

  1. I couldn’t tolerate BCPs. They made me throw up all the time. They did take away my s-drive too, though. Be warned, I’ve heard of women taking up to a year to get back to normal. Your cycles will be crazy. If you haven’t read Taking Charge of Your Fertility (even if you never in your life want to chart) it’s really helpful.

    Also, ovulation pain (middleschmertz) only hurts for like 1 minute per month. It’s completely one sided. To me, it feels nothing like a cramp.

  2. The only thing that ever decreased my libido was antidepressants. Then, I was more depressed than ever! 🙂

    Good luck!

  3. Funny you mention that… I took those for a while for the migraines too and quit taking them sometime around the time I met Hubbin as well for the exact same reason, well that and cause they made me feel dead inside.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s